Advertisement

Reactions Weekly

, Volume 1779, Issue 1, pp 38–39 | Cite as

Antipsychotics

Priapism: 19 case reports
Case report
  • 111 Downloads
Author Information

An event is serious (based on the ICH definition) when the patient outcome is:

  • * death

  • * life-threatening

  • * hospitalisation

  • * disability

  • * congenital anomaly

  • * other medically important event

In a study of patients with priapism reported to the programme 'Arzneimittelsicherheit in der Psychiatrie' (AMSP) between 1994 and 2016, 19 men (aged 24−53 years) were described, who developed priapism during treatment with aripiprazole, clozapine, fluphenazine, haloperidol, olanzapine, promazine, quetiapine, risperidone, thioridazine, trazodone or zuclopenthixol [not all routes, dosages, time to reactions onsets and outcomes stated].

A 30-year-old man, who had schizophrenia, received aripiprazole 15 mg/day for 6 days. Then, the dose was increased to 30 mg/day for 5 days, followed by 45 mg/day. However, 1 month following the initiation of aripiprazole, he developed priapism that lasted for 3 days. He was then found to have developed erectile dysfunction. Treatment with...

Reference

  1. Greiner T, et al. Priapism induced by various psychotropics: A case series. World Journal of Biological Psychiatry 20: 505-512, No. 6, 2019. Available from: URL: http://doi.org/10.1080/15622975.2018.1520396 - GermanyCrossRefGoogle Scholar

Copyright information

© Springer International Publishing AG 2019

Personalised recommendations